# SDR 2001FA0000604

- Difficulty date: December 5, 2001
- Submitted: December 5, 2001
- Operation: General aviation
- Aircraft: N231ND
- Make and model: Mooney M20K
- Aircraft serial: 250207
- Engine: Cont TSIO360GB
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Washer
- Part number: 501867
- Condition: Missing
- Location: Engine Cylinder
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

WHILE TROUBLESHOOTING A FUEL FLOW PROBLEM, AN OIL LEAK MANIFESTED AT NR 6 EXHAUST ROCKER COVER. WHEN COVER REMOVED, THE TAB WASHERS WERE FOUND MISSING FROM THE ROCKER SHAFT STUDS. ALL COVERS WERE REMOVED AND THE SAME CONDITION FOUND. A CHECK OF MAINTENANCE RECORDS REVALED A "TOP OVERHAUL" WAS ACCOMPLISHED 14.7 HOURS PREVIOUS. SUBMITTER SUSPECTS WASHERS WERE LEFT OFF DURING REASSEMBLY. THE TAB WASHERS SERVE TO SAFETY THE ROCKER SHAFT RETAINING NUTS. LOSS OF THE RETAINING NUTS COULD RESULT IN CATASTROPHIC ENGINE FAILURE AND UNPLANNED TERMINATION OF FLIGHT. SUBMITTER FAILS TO COMPREHEND OVERLOOKING THIS CRITICAL PART. INSTALLED 501867 WASHERS ON ALL ROCKER SHAFT STUDS AND SECURED.
